Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 8, 2004, 11:56 PM CDT for Terrebonne Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2004, 11:56 PM CDT (04:56 UTC)
- Expired
- Oct 9, 2004, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 090506 FFWNEW LAC109-090900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1156 PM CDT FRI OCT 8 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 400 AM CDT * AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER TERREBONNE PARISH. EMERGENCY MANAGEMENT REPORTED PONDING OF WATER ACROSS THE CITY OF HOUMA. MODERATED TO HEAVY RAINFALL IS EXPECTED TO MOVE NORTH ACROSS TERREBONNE PARISH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. THE ONGOING COASTAL FLOODING WILL CAUSE EXCESSIVE RUNOFF TO FLOOD MANY POINTS ACROSS THE PARISH AND SEVERELY AGGRAVATE THE FLOODING SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2925 9078 2919 9060 2947 9051 2961 9092 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 4:30 PM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Oct 8, 4:30 PM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 430 PM CDT FRI OCT 8 2004 .DISCUSSION... RUNNING LATE TODAY WITH WATER FORTHCOMING. MAIN STORY CONSIST OF 2 LOW SYSTEMS IN THE WRN GULF OF MEX. ONE TO THE N THAT IS YIELDING ALL OF THE PRECIP OVER THE FORECAST AREA AS OF YET. THE LOW TO THE N IS FORECAST BY MODELS TO MOVE NNE OVER OUR FORECAST AREA TONIGHT THROUGH THE WEEKEND BRINGING COPIOUS MOISTURE AND RAINFALL WITH THE LOWER LEVEL ERLY FLOW AND UPPER LEVEL SW FLOW. THE SRN LOW IS WHAT HAS BEEN NAMED T.S. MATTHEW AND IS PROGGED TO MOVE ENE ACROSS THE GULF. WILL EXPAND FFA ACROSS ENTIRE AREA THROUGH SATURDAY. COASTAL FLOOD WARNING WILL BE EXPANDED TO INCLUDE THE REMAINDER OF THE LA COASTLINE. UPPER LEVEL TROUGH MOVES OUT ALONG WITH MOST OF THE PRECIP LATE SUNDAY. THIS WILL YIELD A BREAK IN ACTIVITY THROUGH MID WEEK. THEN OUR NEXT SYSTEM WILL APPROACH BY LATE WED INTO EARLY THU BRINGING OUR FIRST DECENT COLD FRONT OF FALL. && .POINT TEMP/POPS... MCB 67 71 66 78 / ++ ++ 70 50 BTR 70 74 67 80 / ++ ++ 50 30 MSY 73 77 72 81 / ++ ++ 70 40 GPT 71 76 69 78 / ++ ++ 80 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...COASTAL FLOOD WARNING FOR LA COASTAL LOCATIONS... LAZ038-040-050-058-060>064-066>070. FLOOD WATCH FOR ALL SE LA PARISHES...LAZ034>040-046>050-056>070. MS...COASTAL FLOOD WARNING FOR MSZ080. FLOOD WATCH FOR FOLLOWING MS COUNTIES...MSZ068>071-077-080>082. SE LA AND MS COASTAL WATERS... SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS INCLUDING LAKES. && 8
Hazardous weather outlook, Oct 8, 7:00 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT FRI OCT 8 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 700 PM CDT FRI OCT 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT HEAVY RAIN AND FLOODING... A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI. TROPICAL STORM MATTHEW IN THE WESTERN GULF OF MEXICO IS EXPECTED TO MOVE SLOWLY EAST AND NORTHEAST ACROSS THE WEST CENTRAL GULF OF MEXICO TONIGHT. DEEP TROPICAL MOISTURE EXTENDING NORTH FROM THE TROPICAL STORM INTO SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI WILL BRING PERIODS OF HEAVY RAIN AND POSSIBLE FLOODING TONIGHT. SEVERE THUNDERSTORMS... AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE TONIGHT...MAINLY NEAR THE SOUTHEAST LOUISIANA COAST. THE MAIN HAZARD WILL BE STRONG DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. OTHERWISE...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MOST LAND AREAS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...HEAVY RAINFALL...AND WIND GUSTS TO 40 MPH. MARINE... A COASTAL FLOOD WARNING IS IN EFFECT FROM BAY SAINT LOUIS MISSISSIPPI TO MORGAN CITY LOUISIANA INCLUDING THE PARISHES SURROUNDING LAKES PONTCHARTRAIN AND MAUREPAS. TIDES WILL CONTINUE TO RISE TONIGHT WHICH WILL CAUSE COASTAL FLOODING TO SOME AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS AND TIDAL LAKES. SOUTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS WILL CAUSE TIDES TO BE TWO TO THREE FEET ABOVE NORMAL TONIGHT AND SEAS UP TO 9 FEET. WATERSPOUTS WILL BE A POSSIBILITY AS WELL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDS... WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY AS MATTHEW MOVES NORTHEAST ACROSS THE NORTH CENTRAL GULF OF MEXICO. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY. THE MAIN HAZARD WILL BE STRONG DAMAGING WINDS AND AN ISOLATED TORNADO. VERY HEAVY RAINFALL IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS AS WELL WHICH WILL BRING THE THREAT OF FLOODING. MARINE... WINDS ARE EXPECTED TO REMAIN AT OR ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. SOUTHEAST WINDS OF 20 KNOTS OR GREATER WITH HIGHER GUSTS WILL ALSO CAUSE TIDES TO REMAIN WELL ABOVE NORMAL THROUGH LATE SATURDAY. ISOLATED WATERSPOUTS WILL BE POSSIBLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...ANY SIGNIFICANT RAINFALL REPORTS OR OBSERVED FLOODING PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE OFFICE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:40 AM CDT | Flash Flood Warning | LIX | Terrebonne | 6 hr |
| Oct 9, 6:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Oct 9, 6:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Oct 9, 6:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Oct 9, 7:34 AM CDT | Flash Flood Warning | LIX | Saint Charles | 4 hr |
| Oct 9, 8:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Oct 9, 8:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Oct 9, 9:16 AM CDT | Flash Flood Warning | LIX | Terrebonne | 3 hr |
| Oct 9, 9:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Oct 9, 9:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Oct 9, 10:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Oct 9, 10:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Oct 9, 1:28 PM CDT | Special Marine Warning | LIX | 32 min | |
| Oct 9, 2:00 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.